Stain on husband’s leg
7 November, 2019
I have had a Mirena IUD for the past 2+ years. Once a month, I have light spotting that lasts for several days. I have consulted with Nishmat Yoatzot regarding my spotting, and I have been told that it is not problematic, and of course, during the days of spotting, to refrain from intercourse until 24 hours after noticing any spotting.
This question arose today: I was with my husband, and after laying together for a bit, we got up, and my husband felt something on his upper leg, and when he brushed it off with his hand, he noticed that it was a mucus-like fluid with some red/pink colored tinge/spot. Shortly afterwards, I realized that it is just around the time of my “monthly spotting.” Is the spot that my husband found on himself problematic?
We appreciate the sensitive nature of this question. It can be challenging to navigate that staining that often occurs with Mirena.
Since the fluid was not found immediately after intercourse (i.e., some time had passed), it did not automatically render you niddah. The usual laws of stains (ketamim) apply.
Therefore, if the stain was smaller than a gris (the size of a US dime or Israeli shekel), it may be disregarded. If it was larger than a gris, and you did not transfer the stain to a white cloth to be evaluated, you should assume that it did render you niddah, since reddish/pinkish stains are generally a niddah color.
(Please note that the halacha of blood found on the male member after relations is more stringent, even when not found immediately after intercourse. To head off potential future questions, it would be advisable for your husband to clean himself without looking, using a dark towel or disposable tissues.)
Please feel free to get back to us with any further questions.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.